Jump to content
CrazyBoards.org

Which antipsychotics are least likely to cause sexual dysfunction?


Recommended Posts

I'm not a doctor, but I have a hard time seeing how just 20 mg of Latuda is causing this severe of a problem. When AAPs cause sexual problems, it is usually because they kill the libido due to increased prolactin. But you apparently have a normal libido. I think it is more likely the 200 mg of trazadone that you are taking. Antidepressants that affect serotonin can cause the exact type of sexual problem that you are experiencing. I thought we hashed this out in another thread of yours.

Do NOT go off your antipsychotic without your doctor's permission and be careful about changing your antipsychotic since you yourself said that you are stable.

Link to comment
Share on other sites

6 hours ago, JustGotOut said:

I read that abilify doesn't effect prolactin levels which makes it not cause as much sexual dysfunction but I wanted to see which antipsychotics you guys recommend as far as least likely to cause sexual dysfunction?

I agree with jt07 that your particular problem is most likely due to the Trazodone........

Your dose of Latuda is pretty low (40mg is the recommended starting dose), but please don't  reduce or discontinue any of your meds without your doc's guidance.

Have you talked about this with your doc yet?

Edited by CrazyRedhead
Link to comment
Share on other sites

i think the typical/traditional antipsychotics have less sexual side effects for me, but they have a different side effect profile and can give you other problems.

top one to avoid, though, is risperdal. and probably also invega.

i would look into abilify or geodon or saphris maybe...?

i do tend to agree with the others that your latuda dosage is quite low and it would be more likely coming from the trazodone. 

that said, i think you know that your prescribing physician needs to know you're having this side effect so s/he can address it.

Link to comment
Share on other sites

Any antipsychotic with dopamine partial agonism is likely to cause the least sexual dysfunction. That means Abilify, Rexulti, and Vraylar. However, Latuda at 20 mg is not very likely to cause sexual dysfunction; in fact, it may enhance it due to its 5-HT2A antagonism causing dopamine release, and being such a low dose, it would likely preferentially cause this over D2 antagonism.

Link to comment
Share on other sites

14 hours ago, mikl_pls said:

Any antipsychotic with dopamine partial agonism is likely to cause the least sexual dysfunction. That means Abilify, Rexulti, and Vraylar. However, Latuda at 20 mg is not very likely to cause sexual dysfunction; in fact, it may enhance it due to its 5-HT2A antagonism causing dopamine release, and being such a low dose, it would likely preferentially cause this over D2 antagonism.

 

So if you had to guess would you bet 20 mg of abilify(the antispsychotic and dosage i planned to switch to because i was on it before latuda and it worked just fine) or 20 mg of latuda, which of these two would cause the least amount of sexual dysfunction?

Link to comment
Share on other sites

5 hours ago, JustGotOut said:

So if you had to guess would you bet 20 mg of abilify(the antispsychotic and dosage i planned to switch to because i was on it before latuda and it worked just fine) or 20 mg of latuda, which of these two would cause the least amount of sexual dysfunction?

Did the Abilify cause any sexual problems when you were on it before?

If the Abilify worked well for you, why did your doc switch you to Latuda?

The question you're asking (which of the 2 would cause least amount of sexual dysfunction) is difficult to answer because 20mg of Abilify would be considered a moderate to high dose, and 20mg Latuda is a low dose.

Edited by CrazyRedhead
Link to comment
Share on other sites

I'm on a haldol/abilify mix and I have no sexual dysfunction. Been up to maximum doses on both as well and all has been good.

But if your current rx is working for you then changing it is not always the best idea. It took me 8 years to get my meds right, fucking with yours could do as much harm as good!

  • Like 1
Link to comment
Share on other sites

3 hours ago, CrazyRedhead said:

Did the Abilify cause any sexual problems when you were on it before?

If the Abilify worked well for you, why did your doc switch you to Latuda?

The question you're asking (which of the 2 would cause least amount of sexual dysfunction) is difficult to answer because 20mg of Abilify would be considered a moderate to high dose, and 20mg Latuda is a low dose.

I switched the abilify to latuda in the hopes that latuda would cause less weight gain. I don't really know if latuda did cause less weight gain for me because i was losing weight on abilify but that was because of diet not meds. I was very surprised that 20mg of latuda worked for me because i took 80 mg at one point and it had no effect. But I guess when you are really stable and your life has less stressors anything seems to work. But as you same abilify is a fairly high dose and latuda a low dose. But latuda messes with prolactic and abilify doesn't. So the question of which would be better, a high dose of abilify or a low dose of latuda in regards to sexual dysfunction remains.

Link to comment
Share on other sites

35 minutes ago, JustGotOut said:

 So the question of which would be better, a high dose of abilify or a low dose of latuda in regards to sexual dysfunction remains.

Ok......You said you switched to the Latuda due to weight gain from the Abilify....I can understand that.

But, did the Abilify cause any sexual dysfunction for you while you were taking it?......You haven't said whether it did or not.

Edited by CrazyRedhead
Link to comment
Share on other sites

30 minutes ago, CrazyRedhead said:

Ok......You said you switched to the Latuda due to weight gain from the Abilify....I can understand that.

But, did the Abilify cause any sexual dysfunction for you while you were taking it?......You haven't said whether it did or not.

I was still a virgin then so i have no idea.

Link to comment
Share on other sites

1 hour ago, JustGotOut said:

I was still a virgin then so i have no idea.

Well then........I think you really need to talk to your pdoc about this, since it seems to be really bothering you.....It is hard to pinpoint a single culprit for something when you are on multiple medications...

Again, I would strongly suggest to talk to your doc.......It is impossible for me to answer whether low dose Latuda or 20mg of Abilify would cause less sexual problems for you, since everyone is different.......

It might not even be the Latuda causing your problems, it could well be the Trazodone.

IMO, your doc is the most qualified person to discuss this with.

Link to comment
Share on other sites

On 6/19/2018 at 12:18 AM, JustGotOut said:

I read that abilify doesn't effect prolactin levels which makes it not cause as much sexual dysfunction but I wanted to see which antipsychotics you guys recommend as far as least likely to cause sexual dysfunction?

Abilify lowers prolactin levels.

Link to comment
Share on other sites

I should of said high prolactin levels as that is the way it is used. Patients experiencing high prolactin take a small dose of Abilify and this reduces prolactin. I don't know how Abilify effects lower levels. While too much prolactin in a male causes problems does too little cause problems ? I don't know what, if anything prolactin does in the male when it is at a normal, and very small amount. I would think Abilify, of all the AAP's, is least likely to have sexual side effects. My guess as to your question is none that are significant. 

Link to comment
Share on other sites

I had no problems with Geodon until I added Zoloft which is a real orgasm killer.

i now take Seroquel. When I take it alone and not with Zoloft I always did good.

 

i still don't know for sure if it the lamictal or my age (60) catching up with me. I also don't have a partner and I guess I have ran out of fantasies to think about.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...